Skip to main content
Log in

Refinement of Convergence Rates for Tail Probabilities

  • Published:
Journal of Theoretical Probability Aims and scope Submit manuscript

Let X1X2,... be, i.i.d. random variables, and put \( S_{n}=X_{1}+\cdots+X_{n}\). We find necessary and sufficient moment conditions for \(\int_{\varepsilon }^{\infty }f(x^{q})dx < \infty , \varepsilon >\delta \), where δ≥ 0 and q>0, and \(f(x)=\sum_{n}a_{n}P(\left\vert S_{n}\right\vert >xb_{n})\) with a n >0 and b n is either \(n^{1/p},\,0<p<2,\,\sqrt{n\,\log\,n}\) or \(\sqrt{n\,\log\,\log\,n}.\) The series f(x) we deal with are classical series studied by Hsu and Robbins, Erdős, Spitzer, Baum and Katz, Davis, Lai, Gut, etc

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. K.B. Athreya (1988) ArticleTitleOn the maximum sequences in a critical branching process Ann. Probab 16 502–507

    Google Scholar 

  2. L.E. Baum M. Katz (1965) ArticleTitleConvergence rates in the law of large numbers Trans. Amer. Math. Soc 120 108–123

    Google Scholar 

  3. Y.S. Chow H. Teicher (1978) Probability Theory Springer-Verlag Berlin

    Google Scholar 

  4. J.A. Davis (1968a) ArticleTitleConvergence rates for the law of the iterated logarithm Ann. Math. Statist 39 1479–1485

    Google Scholar 

  5. J.A. Davis (1968b) ArticleTitleConvergence rates for probabilities of moderate deviations Ann. Math. Statist 39 2016–2028

    Google Scholar 

  6. P. Erdős (1949) ArticleTitleOn a theorem of Hsu and Robbins Ann. Math. Statist 20 286–291

    Google Scholar 

  7. P. Erdős (1950) ArticleTitleRemark on my paper “On a theorem of Hsu and Robbins” Ann. Math. Statist 21 138

    Google Scholar 

  8. A. Gut (1980) ArticleTitleConvergence rates for probabilities of moderate deviations for sums of random variables with multidimensional indices Ann. Probab 8 298–313

    Google Scholar 

  9. P.L. Hsu H. Robbins (1947) ArticleTitleComplete convergence and the law of large numbers Proc. Nat. Acad. Sci. U.S.A 33 25–31

    Google Scholar 

  10. N.C. Jain (1975) ArticleTitleTail probabilities for sums of independent Banach space valued random variables Z. Wahrsh. verw. Gebiete 33 155–166 Occurrence Handle10.1007/BF00534961

    Article  Google Scholar 

  11. J. Kuelbs J. Zinn (1983) ArticleTitleSome results on LIL behavior Ann. Probab 11 506–557

    Google Scholar 

  12. T.L. Lai (1974) ArticleTitleLimit theorems for delayed sums Ann. Probab 2 432–440

    Google Scholar 

  13. M. Ledoux M. Talagrand (1991) Probability in Banach Spaces Springer-Verlag Berlin

    Google Scholar 

  14. D. Li X. Wang M.B. Rao (1992) ArticleTitleSome results on convergence rates for probabilities of moderate deviations for sums of random variables Int. J. Math. Math. Sci 15 481–498 Occurrence Handle10.1155/S0161171292000644

    Article  Google Scholar 

  15. D. Li M.B. Rao T. Jiang X. Wang (1995) ArticleTitleComplete convergence and almost sure convergence of weighted sums of random variables J. Theor. Probab 8 49–76

    Google Scholar 

  16. A. Spătaru (1990) ArticleTitleStrengthening the Hsu-Robbins-Erdős theorem Revue Roumaine Math. Pures Appl 35 463–465

    Google Scholar 

  17. A. Spătaru (1991) ArticleTitleA maximum sequence in a critical multitype branching process J. Appl. Probab 28 893–897

    Google Scholar 

  18. A. Spătaru (2000) ArticleTitleOn a series concerning moderate deviations Revue Roumaine Math. Pures Appl. 45 883–896

    Google Scholar 

  19. Spătaru A. (2003). Strengthening classical results concerning large, moderate and small deviations. (submitted)

  20. F. Spitzer (1956) ArticleTitleA combinatorial lemma and its applications to probability theory Trans. Amer. Math. Soc. 82 323–339

    Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Deli Li.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Li, D., Spătaru, A. Refinement of Convergence Rates for Tail Probabilities. J Theor Probab 18, 933–947 (2005).

Download citation

  • Received:

  • Revised:

  • Issue Date:

  • DOI:

Key words